Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 28, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Dec 31, 2007, 12:16 AM HST for Kalawao County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2007, 12:16 AM HST (10:16 UTC)
- Expired
- Dec 31, 2007, 3:15 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kalawao County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 10.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776
WGHW50 PHFO 311019
FFWHFO
HIC009-311315-
/O.NEW.PHFO.FF.W.0028.071231T1016Z-071231T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1216 AM HST MON DEC 31 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF MAUI IN MAUI COUNTY
* UNTIL 315 AM HST
* AT 1212 AM HST...A STREAM GAGE AT OHEO GULCH SHOWED A RAPID RISE
IN WATER LEVEL FROM HEAVY RAIN OVER THE SLOPES OF WINDWARD
HALEAKALA. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMOA...NAHIKU...KEANAE AND HANA.
THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN
EFFECT FOR THE ISLAND OF MAUI IN MAUI COUNTY.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 315 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2056 15618 2057 15643 2088 15617 2079 15594
2074 15593
$$
HOUSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 30, 8:30 PM HST, 3 hours 46 minutes earlier.
Area forecast discussion, Dec 30, 8:30 PM HST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN DEC 30 2007 .SYNOPSIS...INCREASED SHOWER ACTIVITY CAN BE EXPECTED ACROSS OAHU AND MAUI COUNTY OVERNIGHT AS A WEAK TROUGH LINGERS OVER THE CENTRAL ISLANDS. A WEAK SHEAR LINE IS EXPECTED TO REACH KAUAI TONIGHT AND THEN STALL AND DISSIPATE OVER THE CENTRAL ISLANDS DURING THE MIDDLE OF THE WEEK. LIGHT WINDS ARE EXPECTED TONIGHT BUT WILL GRADUALLY INCREASE FROM A NORTHEAST DIRECTION AS WE ENTER THE NEW YEAR. A TYPICAL TRADE WIND PATTERN OF WINDWARD AND MAUKA SHOWERS IS EXPECTED FOR THE START OF 2008. && .DISCUSSION...THE TAIL END OF A FRONTAL BOUNDARY ASSOCIATED WITH A DEEPENING LOW IN THE GULF OF ALASKA WAS JUST NORTHWEST OF KAUAI THIS EVENING. FORECAST MODELS CONTINUE TO SHOW THIS FEATURE STALLING NORTH OF KAUAI TONIGHT AND MONDAY. IT WILL SLOWLY DISSIPATE AS IT MOVES TOWARD THE CENTRAL ISLAND TUESDAY AND WEDNESDAY. MODERATE NORTHEAST WINDS ARE EXPECTED TO SLOWLY FILTER ACROSS THE ISLAND CHAIN AS THE SHEAR LINE PASSES. A HIGH WILL TAKE UP A POSITION NORTH NORTHWEST OF THE STATE...NORTHEAST WINDS WILL FILTER ACROSS THE ISLANDS AND TYPICAL TRADE WIND WEATHER IS EXPECTED FOR FIRST WEEK OF 2008. AN INTERESTING PATTERN IS SEEN ON RADAR AND SATELLITE IMAGERY. NORTHERLY FLOW AS TAKEN OVER THE ISLAND OF KAUAI THIS EVENING. FURTHER DOWN THE CHAIN...A WEAK CIRCULATION APPEARED TO BE CENTERED BETWEEN OAHU AND MOLOKAI. SHOWERS ARE SEEN MOVING TOWARD THE EAST...NORTH OF MOLOKAI AND OAHU...WHILE SHOWERS ARE SEEN MOVING WESTWARD SOUTH OF THESE ISLANDS. FORECAST MODELS PICKED UP ON THIS FEATURE AND SHOWS THE CIRCULATION WEAKENING TONIGHT AND SHIFTING IT SOUTH ON MONDAY. SHOWERS ASSOCIATED WITH THIS FEATURE WILL CONTINUE TO AFFECT THE CENTRAL ISLANDS TONIGHT. MOUNTAIN SURFACE OBSERVATIONS ON MAUNA KEA ARE REPORTING TEMPERATURES IN THE LOWER TO MID 20S. MOISTURE UP THERE IS PRETTY HIGH WITH RELATIVE HUMIDITIES NEAR SATURATION. ALSO WITH MORE MOISTURE MOVING INTO THAT REGION...THERE COULD BE A POSSIBILITY OF A LIGHT DUSTING OF SNOW AT THE HIGHER ELEVATIONS. WILL SEND OUT AN EVENING UPDATE TO REFLECT CHANGES IN THE GRIDS TO ACCOUNT FOR INCREASED SHOWER ACTIVITY OVER THE CENTRAL ISLANDS AND THE POSSIBILITY OF LIGHT PRECIPITATION ON THE SUMMITS. && .MARINE... A SMALL CRAFT ADVISORY REMAINS UP DUE TO SEAS GENERATED FROM THE STRONG TRADES THIS PAST WEEK. ALSO THE HIGH SURF ADVISORY WAS EXTENDED THROUGH TONIGHT SINCE SEAS ARE STILL HIGH. A COUPLE OF MODERATE SIZE NORTH NORTHWEST SWELLS ARE EXPECTED THIS WEEK WITH THE FIRST ARRIVING TUESDAY AND THE SECOND ON THURSDAY. THIS MAY CAUSE SEAS TO REMAIN AROUND THE 10 FOOT SMALL CRAFT ADVISORY THRESHOLD ESPECIALLY OVER WATERS NORTH OF THE ISLANDS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR ALL HAWAIIAN WATERS. HIGH SURF ADVISORY FOR EAST FACING SHORES. && ELAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 11:46 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Dec 31, 4:57 AM HST | Flash Flood Watch | HFO | Hawaii, Kalawao | 13 hr |
| Dec 31, 8:23 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Dec 31, 11:23 AM HST | Flash Flood Warning | HFO | Kalawao | 2 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.